Alert archive / Florida / Gale Warnings in 2017
Gale Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Sep 30, 2017, 12:42 PM EDT. It took effect at Sep 30, 2017, 3:00 PM EDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 12:42 PM EDT (16:42 UTC)
- In effect from
- Sep 30, 2017, 3:00 PM EDT
- Expired
- Oct 2, 2017, 3:40 AM EDT
- In force
- 37 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
358 WHUS72 KJAX 301642 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1242 PM EDT SAT SEP 30 2017 AMZ450-452-470-472-011000- /O.CON.KJAX.SC.Y.0039.000000T0000Z-171001T0000Z/ /O.UPG.KJAX.GL.A.0005.171001T0000Z-171002T0400Z/ /O.NEW.KJAX.GL.W.0007.171001T0000Z-171002T0800Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 1242 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT MONDAY. * WINDS...EAST NORTHEAST WINDS 20 TO 25 KNOTS TODAY . EAST NORTHEAST WINDS 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE TONIGHT THROUGH SUNDAY NIGHT. * WAVES/SEAS...SEAS 5 TO 7 FEET THIS AFTERNOON WITH OCCASIONAL SEAS UP TO 9 FEET BUILDING TO 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 13 FEET TONIGHT. SEAS CONTINUING TO BUILD TO 9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ454-474-011000- /O.CON.KJAX.SC.Y.0039.171001T0000Z-171003T1900Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 1242 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM EDT TUESDAY... * WINDS...EAST NORTHEAST WINDS 15 TO 20 KNOTS THIS AFTERNOON INCREASING TO 20 TO 25 KNOTS TONIGHT. WINDS INCREASING FURTHER TO 25 TO 30 KNOTS SUNDAY AFTERNOON. OCCASIONAL GUSTS TO GALE FORCE TONIGHT THROUGH SUNDAY NIGHT. * WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET THIS AFTERNOON BUILDING TO 5 TO 7 FEET TONIGHT WITH OCCASIONAL SEAS UP TO 9 FEET. SEAS CONTINUING TO BUILD TO 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
120 WHUS72 KJAX 301900 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT SEP 30 2017 AMZ450-452-470-472-011115- /O.CAN.KJAX.SC.Y.0039.000000T0000Z-171001T0000Z/ /O.EXT.KJAX.GL.W.0007.170930T1900Z-171002T0800Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 300 PM EDT SAT SEP 30 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...EAST NORTHEAST WINDS WILL BE UP TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE THROUGH SUNDAY NIGHT. * WAVES/SEAS...SEAS BUILDING TO 9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET TONIGHT. SEAS CONTINUING TO BUILD TO 10 TO 13 FEET WITH OCCASIONAL SEAS UP TO 17 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ454-474-011115- /O.EXT.KJAX.SC.Y.0039.170930T1900Z-171003T1900Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 300 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT TUESDAY... * WINDS...EAST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE. * WAVES/SEAS...SEAS 6 TO 9 FEET TONIGHT WITH OCCASIONAL SEAS UP TO 11 FEET. SEAS CONTINUING TO BUILD TO 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
153 WHUS72 KJAX 302337 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 737 PM EDT SAT SEP 30 2017 AMZ454-474-010745- /O.UPG.KJAX.SC.Y.0039.000000T0000Z-171003T1900Z/ /O.EXA.KJAX.GL.W.0007.000000T0000Z-171002T0800Z/ /O.NEW.KJAX.SC.Y.0040.171002T0800Z-171003T1900Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 737 PM EDT SAT SEP 30 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM MONDAY TO 3 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST WINDS 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE. * WAVES/SEAS...SEAS 6 TO 9 FEET TONIGHT WITH OCCASIONAL SEAS UP TO 11 FEET. SEAS CONTINUING TO BUILD TO 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-470-472-010745- /O.CON.KJAX.GL.W.0007.000000T0000Z-171002T0800Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 737 PM EDT SAT SEP 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...EAST NORTHEAST WINDS WILL BE 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE THROUGH SUNDAY NIGHT. * WAVES/SEAS...SEAS BUILDING TO 9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET TONIGHT. SEAS CONTINUING TO BUILD TO 10 TO 13 FEET WITH OCCASIONAL SEAS UP TO 17 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
207 WHUS72 KJAX 010734 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 334 AM EDT SUN OCT 1 2017 AMZ454-474-012000- /O.CON.KJAX.GL.W.0007.000000T0000Z-171002T0800Z/ /O.CON.KJAX.SC.Y.0040.171002T0800Z-171003T1900Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 334 AM EDT SUN OCT 1 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 3 PM EDT TUESDAY... * WINDS...EAST NORTHEAST WINDS 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE THROUGH TONIGHT. EAST NORTHEAST WINDS 20 TO 25 KNOTS MONDAY INTO TUESDAY. * WAVES/SEAS...SEAS 7 TO 11 FEET WITH OCCASIONAL SEAS UP TO 13 FEET THROUGH TONIGHT. SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET MONDAY INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-470-472-012000- /O.CON.KJAX.GL.W.0007.000000T0000Z-171002T0800Z/ /O.EXA.KJAX.SC.Y.0040.171002T0800Z-171003T1900Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 334 AM EDT SUN OCT 1 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM MONDAY TO 3 PM EDT TUESDAY. * WINDS...EAST NORTHEAST WINDS 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE THROUGH TONIGHT. EAST NORTHEAST WINDS 20 TO 25 KNOTS MONDAY INTO TUESDAY. * WAVES/SEAS...SEAS 7 TO 11 FEET WITH OCCASIONAL SEAS UP TO 13 FEET THROUGH TONIGHT. SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET MONDAY INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
609 WHUS72 KJAX 011838 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT SUN OCT 1 2017 AMZ450-452-454-470-472-474-021000- /O.CON.KJAX.GL.W.0007.000000T0000Z-171002T0800Z/ /O.CON.KJAX.SC.Y.0040.171002T0800Z-171003T1900Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 238 PM EDT SUN OCT 1 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 3 PM EDT TUESDAY... * WINDS...EAST NORTHEAST WINDS 20 TO 25 KNOTS. GUSTS TO GALE FORCE TONIGHT. * WAVES/SEAS...SEAS 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 13 FEET. SEAS SUBSIDING TO 5 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET MONDAY BY MONDAY. AN EXTENDED PERIOD OF SEAS ABOVE 7 FEET IS EXPECTED THIS UPCOMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
097 WHUS72 KJAX 020740 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 AM EDT MON OCT 2 2017 AMZ450-452-454-470-472-474-022000- /O.CAN.KJAX.GL.W.0007.000000T0000Z-171002T0800Z/ /O.EXT.KJAX.SC.Y.0040.171002T0740Z-171004T0000Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 340 AM EDT MON OCT 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE GALE WARNING. * WINDS...EAST NORTHEAST WINDS 20 TO 25 KNOTS WITH A FEW GUSTS TO GALE FORCE. SMALL CRAFT ADVISORY WINDS COULD CONTINUE THROUGH MID WEEK. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET TODAY, SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET TONIGHT INTO TUESDAY INNER WATERS. SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET TODAY, SEAS 7 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET TONIGHT INTO TUESDAY OUTER WATERS. SMALL CRAFT ADVISORY WAVES COULD CONTINUE THROUGH MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Sep 30, 11:13 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 30, 11:13 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1113 AM EDT Sat Sep 30 2017
...Messy Weekend along the Coast & St. Johns River Basin...
.UPDATE...
Deteriorating conditions for coastal areas and much of NE FL east
of Highway 301 as strong onshore flow develops bringing waves of
rainfall, locally heavy at times. A broad surface low was just NNE
of Cape Canaveral late this morning with a trough axis along and
north of the local extending offshore of the SE Atlantic coast. A
surge of NE flow was funneling southward down the SC and GA coasts
this morning on the north side of the surface low in response to
a strengthening low level pressure gradient between the meandering
low across central Florida, and a strong surface high pressure
wedge nosing southward across GA. Strong low level convergence
will continue over the local area as this low slowly migrates
northward, then begins to drift westward toward the Gulf through
Sunday as a parent upper level low across the east-central Gulf
retrogrades. The 12z JAX RAOB indicated high tropical moisture
over the area spewing northward over the state between the
retrograding upper level low in the Gulf and an upper level ridge
centered north of the Bahamas. This moisture over strong low level
convergence will bring waves of waves to the local area over the
next 24-36 hrs, with the highest potential of flooding rainfall
focused along the NE FL coast inland toward the St. Johns River
basin. Else, more scattered showers and isolated tstorms are
possible.
Both non-convective and convective winds were increasing this
morning a recent report of a gust to 36 mph in a rain band across
Mayport. The strength of winds will continue to increase through
today with a wind advisory anticipated by Sunday for the coast and
potentially the St. Johns River basin due to sustained speeds of
25 mph and gusts of at least 35 mph (likely up to 40 mph along
the coast).
Temperatures will be below climo across much of NE Fl today and
may have already reached highs in the low 80s at many locations
this morning with temps holding in the upper 70s now for much of
the day east of Highway 301. Warmest temps will focus inland
across SE GA and the Suwannee River Valley where drier conditions
will prevail as max temps warm into the low/mid 80s.
&&
.AVIATION...
MVFR to IFR restrictions in passing waves of showers expected
through Sunday. Prevailing ENE winds with non-convective gusts
increasing to 25-30 kts along the coast with lower magnitudes
inland. Low probabilities of thunderstorms, so kept out of TAFs.
&&
.MARINE...
NE post-frontal wind surge was pressing southward down the SE
Atlantic Bight with Buoy 41008 Greys Reef recently reporting 21G25
kts and combined seas of 3.6 ft. Winds will continue to funnel
southward through this afternoon with Advisory conditions
headlined for all waters north of St Augustine. Winds will be less
St. Augustine southward due to position of broad surace low, which
was lingering just NNW of Cape Canaveral this morning. The
gradient will strengthen further tonight as high pressure wedges
down the mid-Atlantic states, with frequent gusts to gale force
likely for our waters north of St. Augustine tonight through
Sunday. Currently a Gale Watch is headlined, but anticipate this
being raised to a Gale Warning later this afternoon or this
evening based on wind trends.
Rip Currents: High risk through Sunday.
Morning surf reports indicated breakers of 2-4 ft along the local
coast. Surf model indicated breakers of 4-6 ft developing tonight
then building to 6-8 ft Sunday, potentially as high as 8-10 ft
Sunday evening. A high surf advisory will likely by needed Sunday,
potentially through Tuesday as strong onshore flow persists
(threshold for high surf advisory is breakers of 7 ft or more).
.HYDROLOGY...
The combination of high astronomical spring tides and approach of
Full Moon on Oct. 5th phased with persistent and strong onshore
flow will bring above normal waters levels along the local Atlantic
coast and within the St. Johns River basin and its tributaries,
with minor flooding and beach erosion by Sunday. May need a
coastal flood advisory for the St. Johns River basin by this
afternoon for minor flooding at high tide based on recent
observations, then potentially an expansion of the advisory to
include the Atlantic coast or a coastal flood warning if flooding
nears moderate thresholds which is possible given forecast
inundation values (datum MHHW) of 1-3 ft per the ESTOFs guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 65 75 65 / 30 20 10 10
SSI 83 76 77 73 / 60 40 30 20
JAX 82 74 77 71 / 70 70 70 30
SGJ 81 77 79 74 / 90 90 90 50
GNV 83 73 80 71 / 70 60 70 40
OCF 83 73 83 71 / 70 50 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
Flood Watch through Sunday evening for Clay-Coastal Duval-
Flagler-Inland Duval-Putnam-St. Johns.
GA...High Rip Current Risk through Sunday evening for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory from 8 PM this evening to 3 PM EDT Tuesday
for Coastal waters from St. Augustine to Flagler Beach FL
out 20 NM-Waters from St. Augustine to Flagler Beach FL
from 20 to 60 NM.
Gale Watch from 8 PM EDT this evening through Sunday evening for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&
Enyedi/Zibura/McGinnisHazardous weather outlook, Sep 30, 3:07 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 307 AM EDT Sat Sep 30 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-010715- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 307 AM EDT Sat Sep 30 2017 ...High risk for rip currents through Sunday... ...Flood Watch for portions of Northeast Florida from late this morning through Sunday evening... ...Small craft advisory and a gale watch in effect for coastal waters... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... High risk for rip currents. Flood watch for portions of Northeast Florida from late this morning through Sunday evening. Thunderstorms possible, which could provide gusty winds and heavy downpours. Small craft advisory conditions Today, and a Gale watch Tonight North of St Augustine, with a small craft advisory Tonight South of St Augustine. .DAYS TWO THROUGH SEVEN...Sunday through Friday... High risk for rip currents through at least Sunday. Flood watch for portions of Northeast Florida through Sunday evening. Gale watch through Sunday evening North of St Augustine, then small craft advisory conditions expected through at least Tuesday. Small craft advisory conditions South of St Augustine expected through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:39 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 6 days |
| Sep 30, 12:16 PM EDT | Coastal Flood Advisory | JAX | Duval, Flagler | 20 hr |
| Sep 30, 1:05 PM EDT | Areal Flood Advisory | JAX | Nassau | 55 min |
| Sep 30, 1:49 PM EDT | Special Weather Statement | JAX | Nassau | 26 min |
| Sep 30, 2:00 PM EDT | Areal Flood Advisory | JAX | Nassau | 90 min |
| Sep 30, 2:05 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 55 min |
| Sep 30, 2:09 PM EDT | Special Marine Warning | JAX | 96 min | |
| Sep 30, 2:14 PM EDT | Wind Advisory | JAX | Duval, Flagler, Nassau | 30 hr |
| Sep 30, 3:22 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 113 min |
| Sep 30, 3:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Sep 30, 4:53 PM EDT | Areal Flood Warning | JAX | Saint Johns | 3 hr |
| Sep 30, 7:13 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 32 hr |
| Sep 30, 7:37 PM EDT | Small Craft Advisory | JAX | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.